Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 31, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 3, 2007, 2:51 PM MST for 7 counties in North Dakota. It took effect at Dec 4, 2007, 8:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 2:51 PM MST (21:51 UTC)
- In effect from
- Dec 4, 2007, 8:00 AM MST
- Expired
- Dec 4, 2007, 2:03 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 032151 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 351 PM CST MON DEC 3 2007 ...WINDY IN THE SOUTHWEST ON TUESDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA ON TUESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DIMINISH BY EVENING. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. NDZ031>033-040-041-043-044-040600- /O.NEW.KBIS.WI.Y.0031.071204T1500Z-071205T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 251 PM MST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY. A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA ON TUESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DIMINISH BY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
4 follow-up statements
000 WWUS73 KBIS 040255 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 855 PM CST MON DEC 3 2007 ...WINDY IN THE SOUTHWEST ON TUESDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA ON TUESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DIMINISH BY EVENING. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. NDZ031>033-040-041-043-044-041000- /O.CON.KBIS.WI.Y.0031.071204T1500Z-071205T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 755 PM MST MON DEC 3 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY. A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA ON TUESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DIMINISH BY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 041031 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 431 AM CST TUE DEC 4 2007 ...WINDY IN THE SOUTHWEST TODAY... .A LOW PRESSURE SYSTEM OVER NORTHEASTERN MONTANA EARLY THIS MORNING WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DIMINISH BY EVENING. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. NDZ031>033-040-041-043-044-041830- /O.CON.KBIS.WI.Y.0031.071204T1500Z-071205T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 331 AM MST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A LOW PRESSURE SYSTEM OVER NORTHEASTERN MONTANA EARLY THIS MORNING WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DIMINISH BY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
000 WWUS73 KBIS 041724 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1124 AM CST TUE DEC 4 2007 ...WINDY IN THE SOUTHWEST THIS AFTERNOON... .A LOW PRESSURE SYSTEM OVER SOUTHWEST NORTH DAKOTA THIS MORNING WILL MOVE INTO SOUTH DAKOTA BY EVENING. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED IN THE ADVISORY AREA. WINDS WILL DIMINISH BY EVENING. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. NDZ031>033-040-041-043-044-050000- /O.CON.KBIS.WI.Y.0031.000000T0000Z-071205T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 1024 AM MST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A LOW PRESSURE SYSTEM OVER SOUTHWEST NORTH DAKOTA THIS MORNING WILL MOVE INTO SOUTH DAKOTA BY EVENING. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DIMINISH BY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
000 WWUS73 KBIS 042103 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 303 PM CST TUE DEC 4 2007 NDZ031>033-040-041-043-044-042215- /O.CAN.KBIS.WI.Y.0031.000000T0000Z-071205T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 203 PM MST TUE DEC 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 3, 2:00 PM MST, 51 minutes earlier.
Area forecast discussion, Dec 3, 2:00 PM MST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CST MON DEC 3 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... MAIN FORECAST CONCERN IS THE MIXED PRECIPITATION EVENT FOR TONIGHT AND TUESDAY. NAM LOOKS TOO WARM AND DRY...SO WILL CONTINUE TO USE GFS GUIDANCE. SATELLITE PICTURE SHOWS HIGH CLOUDS CONTINUING TO SPILL INTO NORTH DAKOTA. WARM FRONTAL BOUNDARY IN PLACE FROM NORTH OF DICKINSON TO SOUTH OF BISMARCK. GFS SEEMS TO BE HANDLING THIS FAIRLY WELL. NOT A LOT OF CHANGE EXPECTED IN THIS BOUNDARY OVERNIGHT. BY THE GFS...THE MAIN PRECIP EVENT WILL START AFTER MIDNIGHT. H8 TEMPS IN THE NORTHEAST PART OF THE CWA LOOK TO BE -5C OR COLDER...SO EXPECT MAINLY SNOW. BY THE TIME THE EVENT IS DONE...THIS AREA COULD SEE 3 TO 6 INCHES OF SNOW...SO CHANGED THIS AREA TO A SNOW ADVISORY. THE ZERO ISOTHERM AT H8 AT 06Z WILL RUN FROM AROUND MINOT TO WEST OF JAMESTOWN. SO STILL LOOKS LIKE A MIXED PRECIPITATION EVENT ELSEWHERE ACROSS THE CWA...EXCEPT THE FAR SOUTHWEST. THIS COVERED WELL BY THE CURRENT WINTER WEATHER ADVISORY. COULD SEE AN INCH OR TWO OF SNOW IN THE WINTER WEATHER ADVISORY AREA IN ADDITION TO THE FREEZING PRECIP. H8 WINDS IN THE WARM SECTOR ACROSS SOUTHWEST NORTH DAKOTA ON TUESDAY LOOK TO BE 50 KTS OR HIGHER. SO WILL ISSUE A WIND ADVISORY IN THE SOUTHWEST FOR TUESDAY. PRECIPITATION CHANCES IN THE EASTERN PART OF THE CWA WILL BEGIN TO DIMINISH TUESDAY AFTERNOON. HOWEVER...MODELS ARE INSISTENT ON KEEPING A SNOW CHANCE ACROSS THE SOUTHWEST IN THE VICINITY OF THE COLD FRONTAL BOUNDARY. BY TUESDAY EVENING...MOST OF THE PRECIP SHOULD BE SNOW. KEPT SOME LIGHT SNOW OR FLURRIES FOR WEDNESDAY AND THURSDAY AND THEN DRY FOR THURSDAY NIGHT. ANOTHER FAIRLY MILD DAY IN THE SOUTHWEST ON TUESDAY...ELSEWHERE EXPECT HIGHS IN THE TEENS AND 20S. WEDNESDAY HIGHS MAINLY IN THE SINGLE DIGITS AND TEENS. A LITTLE WARMER SOUTHWEST ON THURSDAY AS A WEAK SURFACE WAVE MOVES ACROSS THE NORTHERN PLAINS...FOLLOWED BY MORE COLD AIR ON THURSDAY NIGHT. .LONG TERM...FRIDAY THROUGH MONDAY... ACTIVE WEATHER PATTERN CONTINUES WITH A REINFORCING PUSH OF COLDER AIR FRIDAY BEHIND DEPARTING UPPER TROUGH...WITH HIGHS IN THE TEENS FRIDAY AFTERNOON. ECMWF AND GFS IN GOOD AGREEMENT FOR NEXT SHOT OF SNOW...ON SATURDAY. WARM AIR ADVECTION PRECIP PATTERN SETTING UP WITH 850MB SOUTHERLY WIND FLOW AND 500MB SOUTHWEST FLOW 12Z SAT THROUGH 00Z SUN. THIS WILL BE FOLLOWED BY COLD AIR ADVECTION AND SNOW SHOWERS SATURDAY NIGHT INTO SUNDAY. IF THIS PATTERN MAINTAINS ITSELF IN UPCOMING MODEL RUNS...WOULD EXPECT A COUPLE OF INCHES IN BISMARCK WITH MORE SNOW TO OUR EAST AND LESSER AMOUNTS TO OUR NORTH AND WEST ON SATURDAY. CONFIDENT ENOUGH AT THIS TIME TO RAISE POPS INTO THE CHANCE CATEGORY FOR SATURDAY. EXPECT A COUPLE OF WEAKER SYSTEMS AFFECTING THE FORECAST AREA MONDAY INTO TUESDAY. && .AVIATION... SNOW AND SOME AREAS OF FREEZING RAIN ARE EXPECTED OVER CENTRAL AND NORTHERN NORTH DAKOTA TONIGHT INTO TUESDAY. THE SOUTHWEST WILL SEE MINIMAL PRECIPITATION UNTIL TUESDAY EVENING AND TUESDAY NIGHT...WHEN ANOTHER SURGE OF SNOW MOVES INTO WESTERN AND NORTHWESTERN NORTH DAKOTA. FOR TONIGHT...EXPECT IFR CONDITIONS TO DEVELOP OVER KMOT AND KJMS AFTER MIDNIGHT WITH SNOW MOVING INTO THE AREA. CHANCE FOR FREEZING RAIN AND SOME SNOW FOR KBIS TONIGHT INTO TUESDAY WITH MAINLY MVFR CONDITIONS. KISN AND KDIK MAY SEE SOME FREEZING TONIGHT...BUT WILL SEE A BETTER CHANCE FOR SNOW TUESDAY EVENING AND TUESDAY NIGHT. ALSO WILL SEE GUSTY NORTHWEST WINDS IN SOUTHWEST NORTH DAKOTA (KDIK) WITH 25KT SUSTAINED AND GUSTS TO 35KT BEGINNING MID MORNING TUESDAY INTO TUESDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT FOR NDZ001>003-009>011- 017>022-034>037-042-045>048-050-051. WIND ADVISORY FROM 8 AM TO 5 PM MST TUESDAY FOR NDZ031>033-040- 041-043-044. SNOW ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT FOR NDZ004-005-012-013-023-025. && JF/KS
Hazardous weather outlook, Dec 3, 3:52 AM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CST MON DEC 3 2007 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-041100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 452 AM CST MON DEC 3 2007 /352 AM MST MON DEC 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORY BEGINNING LATE TONIGHT. FREEZING RAIN EXPECTED FROM WILLISTON TO BISMARCK AND JAMESTOWN...AND MAINLY SNOW FROM BOTTINEAU TO HARVEY WITH 1 TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER WEATHER ADVISORY CONTINUES TUESDAY AND TUESDAY NIGHT. A MIX OF FREEZING RAIN AND SNOW...CHANGING TO ALL SNOW TUESDAY NIGHT. TOTAL SNOW ACCUMULATIONS FROM CROSBY TO BOTTINEAU TO JAMESTOWN AND ELLENDALE 3 TO 6 INCHES...WITH LESSER AMOUNTS FARTHER WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-041100- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 352 AM MST MON DEC 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF FREEZING RAIN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF LIGHT FREEZING RAIN ON TUESDAY MORNING...THEN A CHANCE OF RAIN DURING THE DAY. RAIN CHANGING TO SNOW TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 3:06 AM MST | Winter Weather Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 19 more | 35 hr |
| Dec 3, 2:47 PM MST | Snow Advisory | BIS | Bottineau, Foster, McHenry, Pierce, Rolette, Wells | 23 hr |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.